Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Oct 7, 2021, 5:09 AM EDT for Boone County, Hendricks County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 5:09 AM EDT (09:09 UTC)
- Expired
- Oct 7, 2021, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IN, Hendricks County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
093
WGUS43 KIND 070909
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
509 AM EDT Thu Oct 7 2021
INC011-063-071215-
/O.NEW.KIND.FA.W.0028.211007T0909Z-211007T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone IN-Hendricks IN-
509 AM EDT Thu Oct 7 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Southwestern Boone County in central Indiana...
Northeastern Hendricks County in central Indiana...
* Until 815 AM EDT.
* At 509 AM EDT, Doppler radar indicated heavy rain has fallen due
to thunderstorms. Flooding is ongoing or expected to begin shortly
in the warned area. Between 1.5 and 2.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Plainfield, Brownsburg, Avon, Pittsboro, Jamestown, Lizton and
Advance.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4002 8663 3989 8633 3973 8633 3974 8640
3992 8664
$$
AW1 follow-up statement
663
WGUS83 KIND 071054
FLSIND
Flood Statement
National Weather Service Indianapolis IN
654 AM EDT Thu Oct 7 2021
INC011-063-071215-
/O.CON.KIND.FA.W.0028.000000T0000Z-211007T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone IN-Hendricks IN-
654 AM EDT Thu Oct 7 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS MORNING FOR
SOUTHWESTERN BOONE AND NORTHEASTERN HENDRICKS COUNTIES...
At 654 AM EDT, Doppler radar indicated very heavy rain has fallen
across the warned area. Between 2 and 3 inches of rain have fallen.
Rain has come to an end but the flooding threat will continue.
Some locations that will experience flooding include...
Plainfield, Brownsburg, Avon, Pittsboro, Jamestown, Lizton and
Advance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4002 8663 3989 8633 3973 8633 3974 8640
3992 8664
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 2:33 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 7, 2:33 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 233 AM EDT Thu Oct 7 2021 .Short Term...(Today through Friday) Issued at 232 AM EDT Thu Oct 7 2021 The short term will start off wet, especially this afternoon and evening as an upper low, seen on H20 vapor imagery over the Ozarks, spins northeast to near St. Louis early this afternoon. Then it will continue northeast to just west of Chicago Friday morning and become absorbed by the fast northwest flow over the upper Midwest. Meanwhile, remnant trough will be pivoting northeast across central Indiana on Friday. National radar loop was showing convection lined up from eastern ALabama to eastern parts of Tennessee, Kentucky and Indiana within isentropic lift on the 305K level and modest 850 millibar flow. This activity will arc northwest across central Indiana overnight and this morning. By this afternoon, drier air aloft will allow for the atmosphere to destabilize further with mixed layer CAPES approaching 1000 J/KG. Combo of upper impulses around the upper low, moisture and instability will fuel widespread afternoon showers and scattered thunderstorms. The activity will continue over areas near and north of Interstate 74 this evening and overnight as it ends over southwestern sections due to the upper low moving away and drier air moving in. More scattered convection on Friday afternoon, with best chances northeast, as the trough moves through. Mixed layer CAPEs to 500 J/KG or so once again support thunder. With precipitable water amounts greater than the 75th percentile, rain could be briefly heavy today and this evening. Would not rule out minor localized flooding. Could see some breaks in the clouds this afternoon as the mid levels dry and even a better chance for some sunshine on Friday. This and southeast winds today and southwest winds on Friday should allow temperatures to be slightly above normal with afternoon highs in the middle and upper 70s. && .Long Term...(Friday night through Wednesday) Issued at 232 AM EDT Thu Oct 7 2021 Friday night through Sunday. By Friday night, the majority of the precipitation will have fallen from the exiting closed low pressure system. The low will continue to slowly travel to the north during the overnight hours and will gradually weaken with scattered rain showers continuing. Surface flow will remain southerly but the moisture advection begins to wind down as the 850mb flow weakens which will further limit the intensity and coverage of precipitation. By Saturday, the low will be far enough north to no longer be impacting the sensible weather across central Indiana with a weak upper level ridge across the area. Dry weather is then expected Saturday and Sunday. Monday through Wednesday. By Monday, a strong low pressure system is expected to develop and rapidly strengthen as it exits the lee of the Rockies and moves into the Central Plains. Models have come closer in line over the last 24 hours with the track of the low moving from Kansas into the Upper Midwest with little impacts to central Indiana other than strengthening the southerly flow across the area and leading to temperatures much above normal. There may be a few showers across the western counties, but overall impacts look minimal. A stronger system then looks to develop midweek across the same area, but confidence that this system impacts Indiana is very low at this time. && .Aviation...(06Z TAF Issuance) Issued at 1147 PM EDT Wed Oct 6 2021 IMPACTS: - Scattered showers with isolated embedded thunderstorms will continue through the period. - VFR ceilings will drop to MVFR around 8 to 11z. DISCUSSION: Scattered showers will continue at the sites off and on through the TAF period. Isolated storms will be around, but not enough coverage or confidence to include and will have to add in as they become more clear. Ceilings will drop starting after around 8z and could remain MVFR through most of the day. Winds will be out of the ESE around 3 to 8 kts through the period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...MK Long Term...White Aviation...CP
Hazardous weather outlook, Oct 7, 3:20 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 320 AM EDT Thu Oct 7 2021 INZ021-028>031-035>049-051>057-060>065-067>072-081000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 320 AM EDT Thu Oct 7 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Thunderstorms are possible today and tonight. Lightning and brief heavy rainfall will be the main threats. Minor localized flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. more thunderstorms are possible Friday. Severe weather is not anticipated at this time. However, lightning and brief heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.